| Model Number |
RONYX20022UX |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Material Deformation (2976)
| Health Effect - Clinical Codes |
Ventricular Fibrillation (2130); Insufficient Information (4580)
| Date of Event |
03/29/2022
Type of Reportable Event
Death
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a non-tortuous, severely calcified lesion exhibiting 90% stenosis located in the proximal/mid right coronary artery (rca).The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre dilated.The device did pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent dislodgement occurred during removal following a failed delivery.It was noted that there was an old stent in the rca.It was very difficult to try and place the new stent and there was resistance.The stent could not pass the lesion and on an attempt to remove the stent it caught on the guide most likely due to a lifted strut and dislodged.It was stated that the dislodged stent was not removed from the patient and deployed in part of the lesion using a balloon.Another stent was required to be deployed more proximal in the lesion to complete the intervention.It was noted that there was no issue with the stents deployed and the result was great.Following the intervention the patient deceased.The physician noted that the death was not associated with the stents deployed in the rca.An ischemic v-fib occurred and was due to all the disease in the lad, left main and circumflex (cx) arteries.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: annex d code added.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Additional information: the patient presented with a non-st-elevation myocardial infarction (nstemi).The old stent had evidence of restenosis.The stent could not pass the lesion and on an attempt to remove the stent it caught on the launcher guide catheter most likely due to a lifted strut and dislodged.The cause of death was confirmed as ischemic ventricular fibrillation.The patient was on dapt at time of the event.Additional patient medical history provided.Correction: intervention ticked.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.